Alert archive / Colorado / Flash Flood Warnings in 2020
Flash Flood Warning 56, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 3, 2020, 4:57 PM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2020, 4:57 PM MDT (22:57 UTC)
- Expired
- Aug 3, 2020, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:31 PM MDT | FLASH FLOOD | 3 Ne Cuchara, CO | HWY 12 WAS OVER-TOPPED AND A CAR BECAME STRANDED IN FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -477 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WGUS55 KPUB 032257
FFWPUB
COC023-055-071-040200-
/O.NEW.KPUB.FF.W.0056.200803T2257Z-200804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
457 PM MDT Mon Aug 3 2020
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
South central Huerfano County in southeastern Colorado...
Northeastern Costilla County in south central Colorado...
Western Las Animas County in southeastern Colorado...
* Until 800 PM MDT.
* At 456 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Indian Creek on the southeastern Spring Burn Scar, southeastern
Spring Burn Scar south of Highway 160 in Huerfano county, Spanish
Peaks, Cuchara and Cuchara Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3744 10492 3730 10482 3727 10507 3743 10515
3744 10500
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Heavener2 follow-up statements
606
WGUS75 KPUB 032351
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
551 PM MDT Mon Aug 3 2020
COC023-055-071-040200-
/O.CON.KPUB.FF.W.0056.000000T0000Z-200804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Costilla CO-Las Animas CO-
551 PM MDT Mon Aug 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTH CENTRAL HUERFANO...NORTHEASTERN COSTILLA AND WESTERN LAS ANIMAS
COUNTIES...
At 550 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Excessive rainfall over the burn scar will result in debris flow
moving through the Cuchara River. The debris flow can consist of
rock, mud, vegetation and other loose materials.
Some locations that will experience flooding include...
Indian Creek on the southeastern Spring Burn Scar, southeastern
Spring Burn Scar south of Highway 160 in Huerfano county, Spanish
Peaks, Cuchara and Cuchara Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3744 10492 3730 10482 3727 10507 3743 10515
3744 10500
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.30-0.50 INCHES IN 1 HOUR
$$
Heavener196
WGUS75 KPUB 040154
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
754 PM MDT Mon Aug 3 2020
COC023-055-071-040203-
/O.EXP.KPUB.FF.W.0056.000000T0000Z-200804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Costilla CO-Las Animas CO-
754 PM MDT Mon Aug 3 2020
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL HUERFANO...NORTHEASTERN
COSTILLA AND WESTERN LAS ANIMAS COUNTIES WILL EXPIRE AT 800 PM MDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3744 10492 3730 10482 3727 10507 3743 10515
3744 10500
$$
mwWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:18 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 3, 3:18 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT Mon Aug 3 2020 .SHORT TERM...(This evening through Tuesday) Issued at 255 PM MDT Mon Aug 3 2020 Currently... A few robust thunderstorms were noted over the high terrain at 2 pm. with a potential severe storm over Fremont county and storms capable of producing flash flooding in the vicinity of the Decker Scar. Other rather robust convection was noted over far southwest COlorado. SPC mesoanalysis page was showing best CAPE extending from along the spine of the s mtns east to along and just east of the the I-25 corridor. Best shear was over the far southeast CO plains. Rest of Today into Tonight... Expect some flash flood potential for the burn scars to continue the rest of this afternoon and early evening. Best overall chance based on current radar and hi res guidance will likely be the SPRING burn scar late this afternoon. Hi res guidance has been indicating over the last several runs of pretty intense convection developing over this region. Along the rest of the I-25 corridor, marginal severe storms will be possible as they move southeast across the region. Sufficient CAPE and SHEAR should be in place to get some hail up to an inch or so in diameter and winds in the 50-55 knt range. Latest SPC MD indicates this potential but they believe activity will be too isolated to warrant a watch box. Activity should end by mid evening across the area. I do not expect any activity over the far eastern plains this afternoon/evening. Min temps tonight should be in AOA 60F plains and 40s and 50s higher terrain. Tomorrow... Better chance of severe storms tomorrow as greater shear and CAPE (30-40knts/2000+ CAPE) will be in play over the plains, especially from areas from about KLHX eastward to the KS stated line. Likewise, best severe potential is expected to be east of the I-25 corridor tomorrow. Coverage is not expected to be as great as today as mtns will be on the drier side tomorrow as drier air will move into the higher terrain from the west MAx temps tomorrow are likely going to be several degrees warmer across the region, especially along the I-25 corridor region where high temps will be in the mid 90s. Lower 90s will occur over the far eastern plains and 60s in the valleys. .LONG TERM...(Tuesday night through Monday) Issued at 255 PM MDT Mon Aug 3 2020 Tuesday Night... There will likely be some scattered, potentially severe thunderstorms Tuesday evening as a disturbance passes over the area. Severe storms could produce heavy rainfall, wind gusts over 30 mph and up to quarter sized hail. These storms will move southeast through the overnight hours and could potentially result in heavy rain and some hail. Wednesday through Thursday... Another disturbance is expected to pass over Colorado through Wednesday afternoon and evening, bringing more scattered thunderstorm potential. Storms should develop over the eastern mountains just after midday and spread to I-25 and eastward later in the evening as the disturbance progresses. Some storms could become severe, brining locally heavy rain and hail in some areas. Highs on Wednesday should be similar to Tuesday, although a couple degrees cooler. Thursday looks similar to Tuesday and Wednesday with another disturbance forecasted to move across the area, but the convection will likely be more centered near the Continental Divide. Friday... On Friday the upper-level ridge currently over Colorado will move east and center itself over Texas, while a trough will begin to move in over California. At this point the upper-level flow over our area will shift from mainly northwest to more southwesterly, bringing in some moisture and isolated showers as well as some warmer temperatures. Saturday through Monday... Over the weekend and into Monday upper- level flow turns westerly and the area dries out as far as precipitation is concerned as high pressure builds near western Colorado, although an isolated daytime storm over the mountains cannot be totally ruled out. High temperatures will also increase a few degrees into early next week sitting just under 100 over the plains. -MG && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 255 PM MDT Mon Aug 3 2020 KALS.... Currently under VFR conditions and mostly clear skies with winds out of the SW. Winds are likely to maintain a westerly component through 00-01Z. Will keep VCTS in the TAF as thunderstorms develop in the area. While a storm is unlikely to move over the terminal tonight a stray storm cannot be completely ruled out. Overnight winds will weaken as cloud cover increases. KCOS... Cloud cover persisted later in the afternoon than the models expected, so convective development will likely happen later than initially predicted. Moved the TEMPO group back to 23Z, but left VCTS in the current group as storms fire to the SW. Storms will likely persist in the area for several hours past 0Z, though confidence on the exact timing is not as high as before. Once the storms move away VFR will persist through tomorrow morning and cloud cover will slowly increase. KPUB... Clouds have lifted at KPUB, and thunderstorm development to the west will likely impact the terminal between 22-0Z. If storms intensify over the terminal winds could gust up to 35 knots and produce temporary lowered visibility. Kept VCTS through 2Z as convection is likely to persist in the area, although it is somewhat unlikely that multiple storms will move directly over the terminal. Once convection is done for tonight winds will weaken and become more variable through tomorrow morning. -MG && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...GARBEROGLIO/MOZLEY AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 3, 11:42 AM MDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Mon Aug 3 2020 COZ058>089-093>099-041745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Mon Aug 3 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will once again occur across the mountains and adjacent plains this afternoon. The best potential for stronger storms will be along the spine of the southern mountains, and along the I-25 corridor region. The primary threat with the stronger storms will be locally heavy rain. If this heavier rain should occur on a burn scar, then flash flooding will be possible. The greatest potential for burn scar flooding will be across the Junkins and Spring burn scars. One or two of the storms this afternoon and early evening may become marginally severe, producing wind gusts to 60 mph and hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe storms with heavy rain will be possible Tuesday through Thursday across parts of the region. For Tuesday, isolated to scattered thunderstorms are expected over the central and eastern mountains, and I-25 corridor Tuesday afternoon. Tuesday evening scattered storms are expected to spread to the southeast plains, with a few storms becoming severe. The main severe risks will be hail up to ping pong ball size and wind gusts around 60 mph. Locally heavy rain will also be possible. Isolated to scattered storms are forecast across the area on Wednesday, with the potential for one or two severe storms over the plains mainly north of Highway 50 in the late afternoon and evening. Thursday, scattered to widespread storms are expected over the mountains and high valleys, with isolated to scattered storms over the southeast plains. On Friday, isolated to scattered thunderstorms are forecast over the mountains, high valleys and the I-25 corridor. Over the weekend, some isolated storms will be possible, mainly over and near the higher terrain. All storms will be capable of producing potentially deadly lightning and gusty winds. Some of the stronger storms will also be capable of producing locally heavy rain and small hail. If heavy rain moves over a recent burn scar, there could be a risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and the I-25 corridor region this afternoon and evening. Hodanish
In the hours before
Special weather statement, Aug 3, 3:39 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 339 PM MDT Mon Aug 3 2020 COZ081-032215- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 339 PM MDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT... At 339 PM MDT, Doppler radar was tracking a strong thunderstorm over Westcreek, or 29 miles northwest of Colorado Springs, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Teller and northwestern El Paso Counties. LAT...LON 3904 10513 3913 10520 3913 10500 TIME...MOT...LOC 2139Z 305DEG 22KT 3918 10514 Hodanish
Special weather statement, Aug 3, 3:57 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Mon Aug 3 2020
COZ065-066-069-070-072-073-032245-
La Garita Mountains Above 10000 Ft CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
357 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALAMOSA...WESTERN
HUERFANO...EAST CENTRAL RIO GRANDE...SOUTHWESTERN CUSTER AND
SOUTHEASTERN SAGUACHE COUNTIES UNTIL 445 PM MDT...
At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crestone to near Saguache. Movement was
south at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Center, Saguache, Crestone, Moffat, Hooper, Great Sand Dunes,
Crestone Peak, San Luis Lake and Mosca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 10539 3764 10614 3808 10632 3813 10569
3795 10548
TIME...MOT...LOC 2157Z 347DEG 28KT 3799 10576 3803 10622
kamSpecial weather statement, Aug 3, 4:14 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Mon Aug 3 2020
COZ081-082-084-085-032300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
414 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over
Westcreek, or 29 miles northwest of Colorado Springs, moving
southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Woodland Park, Monument, Air Force Academy, Palmer Lake, Green
Mountain Falls, Divide, Pikes Peak, Crystola, Chipita Park, Gleneagle
and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3913 10488 3907 10474 3879 10509 3909 10533
3913 10533
TIME...MOT...LOC 2214Z 312DEG 19KT 3915 10519
mwSpecial weather statement, Aug 3, 4:29 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 429 PM MDT Mon Aug 3 2020 COZ072-074-075-087-032315- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 429 PM MDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO...EAST CENTRAL COSTILLA AND WESTERN LAS ANIMAS COUNTIES UNTIL 515 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near Indian Creek on the southeastern Spring Burn Scar, moving south at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spring Burn Scar south of Highway 160 in Costilla county, Indian Creek on the southeastern Spring Burn Scar, Spring Burn Scar south of Highway 160 in Huerfano county, Cuchara and Cuchara Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3751 10527 3755 10506 3729 10494 3724 10528 TIME...MOT...LOC 2229Z 350DEG 16KT 3744 10517 mw
Special weather statement, Aug 3, 4:44 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 444 PM MDT Mon Aug 3 2020 COZ069-070-072-073-087-032315- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 444 PM MDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WEST CENTRAL HUERFANO...SOUTHEASTERN SAGUACHE AND NORTH CENTRAL COSTILLA COUNTIES UNTIL 515 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near Great Sand Dunes, or 22 miles northwest of Spring Burn Scar north of Highway 160, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and Blanca Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3782 10562 3786 10541 3758 10527 3753 10558 TIME...MOT...LOC 2243Z 347DEG 25KT 3777 10550 mw
Special weather statement, Aug 3, 4:51 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
451 PM MDT Mon Aug 3 2020
COZ074-075-088-032330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
451 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cuchara Pass, or 11 miles southeast of Indian Creek on the
southeastern Spring Burn Scar, moving south at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spanish Peaks, Cuchara Pass, Stonewall and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 10515 3737 10515 3739 10482 3699 10476
3699 10507
TIME...MOT...LOC 2250Z 346DEG 22KT 3731 10502
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 39 min |
| Aug 2, 6:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Aug 2, 7:07 PM MDT | Special Weather Statement | PUB | Alamosa | 23 min |
| Aug 2, 7:10 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 2, 7:57 PM MDT | Special Weather Statement | PUB | Baca | 18 min |
| Aug 2, 8:03 PM MDT | Special Weather Statement | PUB | Elbert | 27 min |
| Aug 2, 8:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Aug 3, 1:08 PM MDT | Special Weather Statement | PUB | Rio Grande | 37 min |
| Aug 3, 1:34 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 3, 1:43 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 30 min |
| Aug 3, 1:51 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 105 min |
| Aug 3, 2:25 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Aug 3, 2:49 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Aug 3, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 34 min |
| Aug 3, 3:09 PM MDT | Special Weather Statement | PUB | Saguache | 51 min |
| Aug 3, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Custer, Huerfano | 34 min |
| Aug 3, 3:15 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
| Aug 3, 3:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 3, 3:42 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 3, 3:57 PM MDT | Special Weather Statement | PUB | Saguache | 48 min |
| Aug 3, 4:00 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 30 min |
| Aug 3, 4:04 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 3, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Aug 3, 4:29 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Aug 3, 4:44 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Aug 3, 4:51 PM MDT | Special Weather Statement | PUB | Costilla | 39 min |
| Aug 3, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
Nearby
Flash Flood Warnings in Colorado, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.